Return to the Menopause Forum | Post a Follow-Up

 o
fsh

Posted by hotch40 (My Page) on
Thu, Mar 7, 13 at 13:15

My fsh level was 82 in June and 14 today. What does this mean? I have menopausal symptoms. Am I perimenopausal?


Follow-Up Postings:

 o
RE: fsh

Boy, do I feel your pain. I have had the same issue, my first FSH was 29, POST meno, just barely, but still post. My next FSH a couple months later was 4, completly normal. I had a hard time getting any answers, but did eventually find out that the FSH varies a great deal when in Peri. In fact my Doc said the wide fluctuations confirm that it's peri. What is your age, and what symptoms are you having??


 o
RE: fsh

mrs rjk,

Thanks for responding. I am 52 and I am having horrible, horrible insomnia, anxiety, tingling in my hands and feet, those are the worst of the symptoms. I saw a nurse practitioner who specializes in hormones and she put me on the vivelle patch and progesterone (increased it from 100-200). It has helped with the anxiety, but the insomnia is still really bad. I am on a sedative and still sleep maybe 2 hours a night. Any help anyone can give would be appreciated. Thanks!


 o
RE: fsh

I am having a lot of the same issues as you. The insomnia and anxiety, along with irregular heartbeats are my WORST symptoms. So sorry to hear how much you are struggling, my heart goes out to you. I am also a member at the Power Surge menopause forums, I would highly suggest you check it out. Literally thousands of posts, and specifically to the issues we are having. You could try Magnesium at night to help with sleep, also Chamomille tea before bed helps. What sedative are you using or sleep? I know quite a bit about medications from the field I worked in, so I may be able to help.


 o
RE: fsh

I am on Restoril 30 mg and Sonata for mid night wakening, but it isn't working. I do take magnesium. I feel awful today. I don't know if I should quit taking the Prometrium and take off the patch or keep them on. I'm tempted to quit taking the Restoril and Sonata since they aren't working anyway. Any advice you can give would be appreciated.


 o
RE: fsh

Restoril is a benzodiazapene, and should not be stopped without tapering down the dosage. Sonata can be stopped without a taper. How long have you been taking these medications, as they are both only usually given for short term use for insomnia. I would definitely see your doctor about a different medication that is safe for long term use, and one that actually works for you. Have you noticed an increase in the insomnia since starting the hormones?? Are you cycling the hormones or using them continuously through the month?? If you are noticing an increase in symptoms since starting them, I would discontinue. Many women can't tolerate the hormone replacement.


 o
RE: fsh

I have been on them for about a month. I don't like the sleep specialist that I've been seeing. He told me that there were no studies that verified the purpose of sleep and docto.r's were sleep deprived all the time. I don't think the symptom's have gotten worse with the hormones and the anxiety is definitely better. I am using the vivelle patch all the time and cycling the prometrium 25 days on, 5 days off. I' ve only been on them for a week. I've tried all the sleep medications and I'm resistent to most of them. I'm going for second opinion in a couple of weeks. If I live that long. I'm pretty miserable.


 o
RE: fsh

It sounds like the hormones are working for you somewhat, if it's helping anxiety, and not making other sy
mptoms worse that is good. As you are on them longer, you may notice more improvement.
The purpose of sleep is HEALING. The body heals during sleep, the mind is resting and it is necessary ! I think you need to find a more empathetic sleep Doctor. Have you tried Benadryl for sleepng ?? It is very sedating for most people, and available over the counter. Trazadone would be a safer alternative as far as prescription meds go.
My suggestons : 1) see a different Doctor 2) check out the Power Surge forums, there is a forum specific to insomnia, many good suggestions there 3) try to get off Restoril, it's not working anyway, remember to taper. 4) stop Sonata, it's not working either 5) try Benadryl 25 to 50 mgs for sleep


 o
RE: fsh

Mrs rjk,

Thanks for all your insight. I haven't tried Benadryl in years, but it can't hurt to try again. I started tapering off of the Restoril on Friday night. I cut the dose in half, so far no big problems, just an upset stomach and some muscle twitches. That could also be from lack of sleep. I did check out the power surge forums thanks for that recommendation. I have an appointment week after next with a new sleep doctor. Thanks again.


 o
RE: fsh

Wonderful, good for you for taking care of yourself. I wish you all the best !!!


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here